# SDR EVGR201304120001

- Difficulty date: November 4, 2013
- Submitted: December 4, 2013
- Operation: General aviation
- Aircraft: N5387G
- Make and model: Helio HT-295
- Aircraft serial: 1257
- Engine: Lyc GO480G1D6
- Engine time: 7,311 hours
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Plug
- Condition: Worn
- Location: Piston Pin
- Part time: 141 hours
- Component: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

OIL ANALYSIS CAME BACK WITH VERY HIGH ALUMINUM METAL CONTENT IN THE OIL.  METAL WAS ALSO VISIBLE IN THE DRAINED OIL WITH AN APPEARANCE LIKE METAL-FLAKE PAINT.  THE FLAKES WERE SMALL ENOUGH THAT SOME WERE NOT BEING TRAPPED IN THE OIL FILTER EXCEPT SOME AS SLUDGE.  THE OIL SUCTION SCREEN HAD SEVERAL ALUMINUM FLAKES THAT WERE BETWEEN .0625" X .3750" AND .2500" X .2500" NO FERROUS METAL WAS NOTED. THESE METAL FLAKES WERE DETERMINED TO HAVE COME FROM THE PISTON PIN PLUGS.  CYLINDER NR 5 PISTON PIN PLUG WAS WORN TO THE EXTENT THAT THE PISTON PIN SCORED THE CYLINDER.  THE PISTON PIN PLUG ON THE OTHER END WAS ALSO WORN BUT NOT AS MUCH.  CYLINDERS NR 1, NR 2, NR 3, NR 4, NR 6 HAD SIMILAR WEAR ON THE ALUMINUM PISTON PIN PLUGS OF BOTH ENDS OF THE PIN (ABOUT .1250" TO .3750" WEAR).  AS THE PLUGS WORE DOWN THE EDGES WOULD PEEL OFF AND DROP INTO THE SUMP.  THE ENGINE WAS SENT BACK TO THE OVERHAULER FOR FURTHER INSPECTION AND REPAIR.  THE OIL COOLER, AND PROPELLER GOVERNOR WERE SENT OUT FOR CLEANING.
